Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from epilepsy attacks. Taking encorte chrono, stopped eptoin. Side effects of medication?

Sir, I suffered from epilipsy (aged 60 - Male) and have been taking encrote chrono 300 for the past one year. Earlier I had one in 2002 and took Eptoin for three years and stoped. No further strike. Now I am not getting eplipsy but am taking the tablets at the advise of the Doctor, enronate chrono 300 mg twice, daily. I am having occational dizzines also. I would like to know how long I have to take this tablet? Will there be any sever side effect? My e- mail YYYY@YYYY
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Epilepsy is a chronic illness, and medicines are required for long term, even lifelong in several cases. Since, you have already had a recurrence of fits after stopping medicines earlier, I feel you should continue the medications lifelong.

Encorate chrono (sodium valproate) is a safe and effective anti-epileptic drug. In most people, there are no side effects. Some people may have weight gain, hair loss and shivering of hands due to encorate chrono. Rarely, liver damage may occur.

Please discuss these issues with your doctor.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Mon, 10 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor